Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 47, NWS Green Bay, WI

August 21, 2013Lincoln County, Oneida County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 21, 2013, 5:23 PM CDT for Lincoln County, Oneida County, Wisconsin. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2013, 5:23 PM CDT (22:23 UTC)
Expired
Aug 21, 2013, 6:15 PM CDT
In force
52 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lincoln County, WI, Oneida County, WI

The radar

The Green Bay radar (KGRB), 170 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 5:48 PM CDTTSTM WND DMG10 Nw Merrill, WITREES DOWN ACROSS ROAD. REPORTED BY SHERRIF DEPT. TIME ESTIMATED BY RADAR.
Aug 21, 5:52 PM CDTTSTM WND DMGMerrill, WILARGE TREE LIMB DAMAGED HOUSE ON NORTH SIDE OF MERRIL. REPORTED BY SHERRIF DEPT. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 2:26 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
865 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

018 
WUUS53 KGRB 212223
SVRGRB
WIC069-085-212315-
/O.NEW.KGRB.SV.W.0047.130821T2223Z-130821T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
523 PM CDT WED AUG 21 2013

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN...
  SOUTHWESTERN ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 615 PM CDT

* AT 520 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES NORTH OF TOMAHAWK TO WESTBORO...AND MOVING
  SOUTHEAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  TOMAHAWK...NEW WOOD WILDLIFE AREA...COUNCIL GROUNDS STATE PARK...
  MERRILL...BRADLEY...HEAFFORD JUNCTION...SPIRIT FALLS...JEFFRIS...
  IRMA AND BILL CROSS RAPIDS WILDLIFE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4555 9005 4562 8981 4555 8974 4555 8943
      4512 8943 4512 9005 4534 9006
TIME...MOT...LOC 2223Z 337DEG 28KT 4555 8977 4536 9033

HAIL...1.00IN
WIND...60MPH

$$

MPC
4 follow-up statements
843 
WWUS53 KGRB 212237
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
537 PM CDT WED AUG 21 2013

WIC085-212247-
/O.CAN.KGRB.SV.W.0047.000000T0000Z-130821T2315Z/
ONEIDA WI-
537 PM CDT WED AUG 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ONEIDA COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4555 9005 4555 8974 4547 8954 4512 8943
      4512 9005 4534 9006
TIME...MOT...LOC 2237Z 337DEG 28KT 4545 8971 4526 9027

$$

WIC069-212315-
/O.CON.KGRB.SV.W.0047.000000T0000Z-130821T2315Z/
LINCOLN WI-
537 PM CDT WED AUG 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINCOLN COUNTY
UNTIL 615 PM CDT...

AT 535 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TOMAHAWK TO CHELSEA...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NEW WOOD WILDLIFE AREA...COUNCIL GROUNDS STATE PARK...MERRILL...
IRMA...BILL CROSS RAPIDS WILDLIFE AREA...OTIS...GLEASON...BLOOMVILLE
AND PINE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4555 9005 4555 8974 4547 8954 4512 8943
      4512 9005 4534 9006
TIME...MOT...LOC 2237Z 337DEG 28KT 4545 8971 4526 9027

HAIL...<.75IN
WIND...60MPH

$$

MPC
037 
WWUS53 KGRB 212252
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
552 PM CDT WED AUG 21 2013

WIC069-212315-
/O.CON.KGRB.SV.W.0047.000000T0000Z-130821T2315Z/
LINCOLN WI-
552 PM CDT WED AUG 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINCOLN COUNTY
UNTIL 615 PM CDT...

AT 548 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM TOMAHAWK TO GOODRICH...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
COUNCIL GROUNDS STATE PARK...MERRILL...BILL CROSS RAPIDS WILDLIFE
AREA...OTIS...GLEASON...BLOOMVILLE AND PINE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4544 8989 4546 8972 4547 8954 4512 8943
      4512 9005 4534 9006
TIME...MOT...LOC 2251Z 337DEG 28KT 4535 8965 4516 9021

HAIL...0.88IN
WIND...60MPH

$$

MPC
489 
WWUS53 KGRB 212303
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
603 PM CDT WED AUG 21 2013

WIC069-212315-
/O.CON.KGRB.SV.W.0047.000000T0000Z-130821T2315Z/
LINCOLN WI-
603 PM CDT WED AUG 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LINCOLN COUNTY UNTIL 615 PM CDT...

AT 600 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM IRMA TO CHELSEA...AND MOVING SOUTHEAST AT 
30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
COUNCIL GROUNDS STATE PARK...MERRILL AND PINE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4542 8956 4512 8943 4512 9005 4530 9006
TIME...MOT...LOC 2303Z 337DEG 28KT 4526 8960 4507 9016

HAIL...1.00IN
WIND...60MPH

$$

MPC
949 
WWUS53 KGRB 212314
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
614 PM CDT WED AUG 21 2013

WIC069-212324-
/O.EXP.KGRB.SV.W.0047.000000T0000Z-130821T2315Z/
LINCOLN WI-
614 PM CDT WED AUG 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LINCOLN COUNTY WILL
EXPIRE AT 615 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

HOWEVER...ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A 
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.  SOME 
STORMS MAY PRODUCE WIND GUSTS TO 50 MPH.

LAT...LON 4542 8956 4512 8943 4512 9005 4530 9006
TIME...MOT...LOC 2314Z 337DEG 28KT 4518 8955 4499 9011

$$

MPC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:10 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Aug 21, 2:10 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
210 PM CDT WED AUG 21 2013

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND THURSDAY
ISSUED AT 206 PM CDT WED AUG 21 2013

LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A STRONG COLD
FRONT MOVING OVER THE FAR WESTERN UPPER PENINSULA AND NORTHWEST
WISCONSIN EARLY THIS AFTERNOON.  MOISTURE CONVERGENCE ALONG THE
FRONT LOOKS GOOD...AND ML CAPES ARE BUILDING BETWEEN 2K-3K J/KG
AHEAD OF THE BOUNDARY.  RETURNS ON RADAR ARE PICKING UP ALONG THE
FRONT AS INHIBITION ERODES BELOW 50 J/KG.  WITH 0-6KM BULK SHEAR
VALUES AROUND 25-30 KTS...CONDITIONS REMAIN CONDUCIVE FOR SEVERE
THUNDERSTORMS TO DEVELOP LATER THIS AFTERNOON.  THE NSSL WRF SEEMS
TO BE DOING THE BEST OUT OF THE MESOMODELS...AND SHOWS CONVECTION
RAMPING UP IN A LINEAR FASHION BETWEEN 19-21Z.  BY THE END OF THIS
PERIOD...CONVECTION WILL BE MOVING INTO N-C WISCONSIN BEFORE
PROGRESSING INTO CENTRAL AND NORTHEAST WISCONSIN BY 00Z.  STILL
LOOKING AT MULTI-CELLS AND SMALL BOWING SEGMENTS AS THE STORM
MODE...WHICH WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
LARGE HAIL. ANOTHER WRINKLE IS THE WEAK LITTLE SHORTWAVE OVER
SOUTHERN MINNESOTA.  THE RUC TAKES THIS FEATURE INTO SW WISCONSIN
THIS EVENING...AND NOT SURE HOW MUCH THIS WILL IMPACT THUNDERSTORMS
ALONG THE FRONT.  SEVERE WEATHER IS THE OBVIOUS FORECAST CONCERN.

TONIGHT...SHORTWAVE TROUGH MOVING ACROSS ONTARIO WILL PUSH A COLD
FRONT SOUTHEAST ACROSS CENTRAL AND NORTHEAST WISCONSIN THIS
EVENING.  SOUTH SOUTHWEST FLOW AHEAD OF THE FRONT WITH PWATS UPWARDS
OF 1.75 INCHES WILL PREVENT TEMPS FROM FALLING TOO FAST THIS
EVENING...WHICH SHOULD PROLONG THE SEVERE THREAT UNTIL THE FRONT
CLEARS THE AREA.  BECAUSE INSTABILITY WILL BE DECREASING...THE LARGE
HAIL THREAT WILL DIMINISH AS WELL THROUGH THE EVENING.  BUT THINK
THERE IS ENOUGH POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS TO REACH
EAST-CENTRAL AND NORTHEAST WISCONSIN.  PRECIP WILL BE EXITING
EAST-CENTRAL EARLY OVERNIGHT AS MUCH DRIER AIR WILL FILTER SOUTH
BEHIND THE FRONT.  TEMPS WILL BE A LITTLE SLOWER TO COOL OFF...BUT
LOWS SHOULD STILL FALL INTO THE LOWER OR MIDDLE 50S NORTH...BUT HANG
IN THE MID 60S SOUTH.

THURSDAY...THE COLD FRONT WILL MOVE TO THE SOUTHERN GREAT LAKES BY
THE START OF THE PERIOD WHILE CANADIAN HIGH PRESSURE WILL BE
BUILDING SOUTHEAST FROM THE NORTHERN PLAINS.  THIS AIRMASS WILL BE
COOLER AND SIGNIFICANTLY LESS HUMID THAN THE ONE IT REPLACED.  UNDER
PLENTY OF SUN...HIGH TEMPS WILL REACH FROM THE MID 70S NORTH TO THE
LOW 80S SOUTH.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 206 PM CDT WED AUG 21 2013

PATTERN TO BECOME RATHER AMPLIFIED AS MOVE THROUGH THIS PERIOD AS
UPPER RIDGE BUILDS OVER THE CENTRAL US...INTO WESTERN LAKES.
MODELS HAVE GOOD CONTINUITY IN BIG PICTURE...BUT TEND TO DIFFER IN
CONVECTIVE DETAILS SUN ONWARD. MAIN ISSUE WILL BE HEAT LATER
PERIODS. ILL-DEFINED WARM FRONT EXPECTED TO LIFT NORTH
INTO/THROUGH STATE SUN. 850 MB TEMPS EXPECTED TO WARM SAT ONWARD
HITTING 20C EARLY IN WORK WEEK. IF MODELS SOUNDINGS
CORRECT...WOULD MIX UP TO THAT LEVEL YIELDING TEMPS AROUND 90 NEXT
MON THROUGH WED. QUESTION IS EFFECTS OF CLOUDS AND PCPN. LIKELY
TO BE ON EDGE OF CAP WITH CONVECTION NEAR OR OVER REGION. HAVE
TRENDED HIGHER POPS OVER NORTHERN WI WHERE ECMWF LINGERS FRONT.
HAVE USED BEST PERFORMING BLEND FOR TEMPS...BUMPING THEM UP A
DEGREE TO LESSEN CLIMO BIAS.

EARLY PERIODS/THU NIGHT INTO FRI NIGHT/PLEASANT WITH COOLER HIGH
PRESSURE AT THE SURFACE OVER REGION. CLEAR SKIES AND DRY
CONDITIONS TO LEAD TO COOLER NIGHTS AND MILD DAYS. HAVE SLOWED
APPROACH OF PCPN SAT GIVEN MODEL TRENDS.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1210 PM CDT WED AUG 21 2013

MAINLY VFR WEATHER EXPECTED TODAY UNTIL A COLD FRONT
ARRIVES IN NORTH CENTRAL WISCONSIN DURING THE AFTERNOON HOURS AND
MOVES ACROSS THE EASTERN PART OF THE STATE BY EARLY EVENING. IT WILL
BE ACCOMPANIED BY SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND
BRIEF IFR CEILINGS AND VISIBILITIES. THE FRONT WILL EXIT TONIGHT
WITH CLEARING EXPECTED BY THURSDAY MORNING. GOOD FLYING WEATHER IS
EXPECTED THURSDAY THROUGH FRIDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MPC
LONG TERM......TE
AVIATION.......MPC
Hazardous weather outlook, Aug 21, 2:48 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
248 PM CDT WED AUG 21 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-222000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
248 PM CDT WED AUG 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A
COLD FRONT MOVES ACROSS THE AREA. STORMS WILL MOVE OVER NORTH-
CENTRAL WISCONSIN THIS AFTERNOON...AND THEN MOVE INTO NORTHEAST WISCONSIN
AND THE FOX VALLEY EARLY THIS EVENING. DAMAGING WINDS AND LARGE
HAIL ARE EXPECTED TO BE THE GREATEST THREATS.

IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...HEAT INDICES
WILL CLIMB INTO THE 90S OVER MOST OF CENTRAL AND NORTHEAST WISCONSIN
THIS AFTERNOON...WITH A FEW PLACES APPROACHING 100.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE ALSO POSSIBLE THIS WEEKEND INTO THE MIDDLE PART OF
NEXT WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS
WOULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

LMZ521-522-541>543-222000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
248 PM CDT WED AUG 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY SOUTH WINDS AND LARGE WAVES MAY BE A HAZARD TO SMALL CRAFT
IN THE LAKE MICHIGAN NEAR SHORE WATERS NORTH OF STURGEON BAY
THROUGH THIS EVENING.

IN ADDITION...STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE LATE
THIS AFTERNOON AND THIS EVENING. THESE STORMS COULD PRODUCE STRONG
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THIS WEEKEND AND INTO THE MIDDLE OF NEXT
WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WOULD
BECOME SEVERE.

MPC/TE

In the hours before

Special weather statement, Aug 21, 2:30 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
230 PM CDT WED AUG 21 2013

WIZ005-010>012-018-019-212045-
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
230 PM CDT WED AUG 21 2013

...STRONG TO SEVERE THUNDERSTORMS DEVELOPING ACROSS NORTHWEST
WISCONSIN AND WESTERN UPPER MICHIGAN THIS AFTERNOON...

STRONG TO SEVERE THUNDERSTORMS DEVELOPED ACROSS ASHLAND AND
BAYFIELD COUNTIES IN NORTHWEST WISCONSIN...AND ACROSS FAR WESTERN
UPPER MICHIGAN THIS AFTERNOON. THESE STORMS WERE MOVING TO THE
EAST AT 35 MPH. THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS
NORTH-CENTRAL WISCONSIN BETWEEN 3 PM AND 6 PM. SOME OF THE STORMS
MAY CONTAIN DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAINFALL.
BOATERS AND CAMPERS SHOULD CONSIDER SEEK SHELTER UNTIL THE STORMS
PASS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.

ECKBERG
Special weather statement, Aug 21, 3:01 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
301 PM CDT WED AUG 21 2013

WIZ005-010>012-018-019-212215-
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
301 PM CDT WED AUG 21 2013

...STRONG TO SEVERE THUNDERSTORMS DEVELOPING ACROSS NORTHWEST
WISCONSIN AND WESTERN UPPER MICHIGAN THIS AFTERNOON...

STRONG TO SEVERE THUNDERSTORMS DEVELOPED ACROSS ASHLAND AND
BAYFIELD COUNTIES IN NORTHWEST WISCONSIN...AND ACROSS FAR WESTERN
UPPER MICHIGAN THIS AFTERNOON. THESE STORMS WERE MOVING TO THE
EAST AT 35 MPH. THIS LINE OF THUNDERSTORMS SHOULD REACH
WINCHESTER BY 345 PM CDT...AND BOULDER JUNCTION AND LAC DU
FLAMBEAU BY 430 PM CDT. SOME OF THE STORMS MAY CONTAIN DAMAGING
WINDS...LARGE HAIL AND TORRENTIAL RAINFALL. BOATERS AND CAMPERS
SHOULD CONSIDER SEEK SHELTER UNTIL THE STORMS PASS. A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.

WOLF
Local storm report, Aug 21, 4:59 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
459 PM CDT WED AUG 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             EAGLE RIVER             45.91N 89.25W
08/21/2013  M0.50 INCH       VILAS              WI   LAW ENFORCEMENT

            DIME SIZE HAIL

0454 PM     TSTM WND GST     EAGLE RIVER             45.91N 89.25W
08/21/2013  M38 MPH          VILAS              WI   LAW ENFORCEMENT

&&

ASHLEYW
Special weather statement, Aug 21, 4:59 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
459 PM CDT WED AUG 21 2013

WIZ005-010-011-212300-
FOREST-ONEIDA-VILAS-
459 PM CDT WED AUG 21 2013

...STRONG THUNDERSTORM OVER EASTERN VILAS COUNTY...

AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL VILAS COUNTY...MOVING EAST AT
35 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE...ALONG WITH HALF INCH
HAIL.

ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  PHELPS BY 510 PM CDT...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

ECKBERG/BERSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 4:03 PM CDTSevere Thunderstorm WarningGRBVilas57 min
Aug 21, 4:46 PM CDTSevere Thunderstorm WarningGRBLincoln, Oneida44 min
Aug 21, 4:49 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest56 min
Aug 21, 5:40 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Marinette, Oneida65 min
Aug 21, 5:59 PM CDTSevere Thunderstorm WarningGRBForest, Langlade, Marinette, Oconto61 min
Aug 21, 6:25 PM CDTSpecial Marine WarningGRB95 min
Aug 21, 6:43 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto47 min
Aug 21, 6:47 PM CDTSevere Thunderstorm WarningGRBLanglade, Marathon, Menominee, Portage, Shawano, Waupaca43 min
Aug 21, 6:52 PM CDTSevere Thunderstorm WarningGRBDoor53 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.